MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0435-A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01196.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, two ruby coils unintentionally detached.It is unknown how the procedure was completed.There was no report of an adverse effect to this patient.
 
Additional Manufacturer Narrative
Please note the following section is being updated on this follow-up # 01 mfr report:3005168196-2020-01197.1.Section b.Box 5.Describe event or problem evaluation of the first returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Further evaluation of the returned ruby coil revealed that the sr wire was fractured, and the pusher assembly was kinked.If the ruby coil is forcefully retracted against resistance, damage such as a sr wire fracture may occur.The kink in the pusher assembly was likely incidental to the reported complaint.Evaluation of the second returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Further evaluation of the returned ruby coil revealed that the sr wire was fractured.If the ruby coil is forcefully retracted against resistance, damage such as a sr wire fracture may occur.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01196,.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, a ruby coil unintentionally detached while being retracted.It was also reported that the same issue occurred with another ruby coil.It is unknown how the procedure was completed.There was no report of an adverse effect to this patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10405278
Report Number3005168196-2020-01197
Device Sequence Number16891976
Product Code HCG
UDI-Device Identifier00814548012889
UDI-Public00814548012889
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0435-A
Device Catalogue NumberRBY2C0435
Device Lot NumberF93105
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005